Have Questions?
1-877-893-8276
We Have Answers!

Don't Know What To Do?

Call Now to speak with a Certified Treatment Assesment Counselor who will guide you every step of the way.
This is a free service • 100% Confidential
1-877-893-8276

Treatment Help Request

Contact us now to get immediate help: 1-877-893-8276

How To Identify And Treat An Opium Overdose

Opium is a drug that most people will have heard of in their life and it is drug that is directly derived from the seeds of the opium poppy. The drug itself can be smoked, eaten, or when it is turned into heroin it can also be injected. This is seen as a particularly addictive drug and it is actually made up of two main components, which are codeine and morphine and it results in the person feeling more relaxed and they will also have an inability to really feel any pain.

Overdosing on Opium is actually very easy especially amongst those people that are injecting as it gets into their bloodstream almost immediately, but there is a tendency for people to inject more of the drug than they intend to do due to issues with knowing just how strong a particular batch is going to be. This does mean that if you know people that are taking the drug, then it will be quite useful to know about the symptoms of an overdose as it can easily be fatal if medical attention is not sought immediately.

Symptoms of an Opium overdose.

The symptoms of an Opium overdose will vary between people as will the severity of the symptoms that they then suffer from and there really is no way of knowing how somebody will react when they take too much of the drug. You should, therefore, know all of the main symptoms and if a person is displaying any of them, you really must get them some medical attention rather than just hoping that they will get through it.

With regard to the actual symptoms, then you should look out for signs including: the person is in a state of confusion, their heart rate has decreased making the pulse harder to find, their skin is now cold and clammy, their pupils become smaller, they are extremely drowsy and you may be unable to waken them, and their breathing decreases both in volume and how often they breathe. All of this can easily lead to them stopping breathing, entering a coma or having a cardiac arrest and it is clear how death is a real possibility when somebody takes an Opium overdose.

Treatment for the Opium overdose.

Treating this particular overdose is slightly different from normal prescribed medication in that there is no way of knowing just how pure the drug was as people do tend to have it cut with various other substances that reduces the potency with each batch. This does cause a slight problem, but it is also important that the doctor is told when they took it and roughly how much as this can still help them to work on the treatment that will be required in order to save their life.

First, the patient will have their vital signs monitored and they may also be given some oxygen to help them to breathe and medication may also be administered in order to help their heart rate to increase as well as their blood pressure. This is intended to lower the chances of it being fatal as the drugs that are given will help to stimulate the respiratory system and this will assist the body in coping with the effects of the drug.

If the drug has been eaten or smoked, then steps may be taken to eliminate as much of it from the body as possible before it has really been absorbed, but this approach is not possible with injecting as it goes straight into the blood. By eliminating it, the idea is that it lowers the amount that the body will then process and it means it will be handling an amount of Opium that it is already used to and it decreases the chances of it being fatal. This does depend on the time between taking the drug and receiving treatment, so it may not always be an option.

An Opium overdose can, therefore, prove to be fatal and it is essential that the person receives medical attention as quickly as possible to lower the chances of this being the case. The symptoms of the overdose are quite obvious, so if you see somebody that has any of them, then get them help immediately because when it comes to the treatment, then every minute really does count.

Find Top Treatment Facilities Near You

  • Detoxification
  • Inpatient / Residential
  • Private / Executive
  • Therapeutic Counseling
  • Effective Results
Call Us Today!

1-877-893-8276

Speak with a Certified Treatment Assesment Counselor who can go over all your treatment options and help you find the right treatment program that fits your needs.

drug-rehabs.org

1-877-893-8276

Discuss Treatment Options!

Our Counselors are available 24 hours a day, 7 days a week to discuss your treatment needs and help you find the right treatment solution.

Call Us Today!

drug-rehabs.org

1-877-893-8276